New York, 2022Flood in New York, February 19 to 28, 2022
February 19 to 28, 2022 · NWS ALY · 1 event in 1 county or zone
An ice jam developed along the Hudson River in the Town of Thurman causing water and ice to flow over Route 418 (River Street) between River Road and Hickory Hill Road. Water began to flow over the road during the evening hours on Saturday, February 19 causing the road to close.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An ice jam developed along the Hudson River in the Town of Thurman causing water and ice to flow over Route 418 (River Street) between River Road and Hickory Hill Road. Water began to flow over the road during the evening hours on Saturday, February 19 causing the road to close. The water and ice eventually receded on Monday, February 28, allowing the road to reopen.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 19, 7:14 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 19, 7:14 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
714 PM EST Sat Feb 19 2022
.SYNOPSIS...
Blustery conditions with lake-effect snow showers will continue
into this evening before waning overnight. Fair and dry weather
is expected on Sunday and Monday before the next system arrives
on Tuesday with mainly rainfall.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Wind Advisory for the Mohawk and Schoharie valleys, Capital
District, Saratoga Region, eastern Catskills, Taconics and mid-
Hudson Valley, Berkshires and northwestern Connecticut remain
sin effect until 10 pm this evening.
The Winter Weather Advisory for the northern Herkimer and
Hamilton Counties was allowed to expire as lake effect snow
showers diminish across that area.
Issued a Special Weather Statement for the Mohawk Valley,
Schoharie Valley, Helderbergs, and the greater Capital District
including the Saratoga and Glens Falls areas for early this
evening as lake effect showers move across the area, The
heavier showers were causing poor visibilities resulting in a
quick coating of snow particularly on untreated surfaces. This
activity is shifting southward and will continue to do so this
evening and will weaken as higher pressure builds in.
Brisk and gusty conditions will continue through the evening as
the pressure gradient remains tight across the area between the
departing low and the advancing high. Winds will weaken
overnight as the high takes control.
It will be a cold night with lows dropping into the single
digits with below zero across the southern Adirondacks and
lower teens in the mid-Hudson Valley. The brisk and gusty winds
will only make it feel colder. Wind chill values are not
expected to reach advisory criteria.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
High pressure will pass to the south of the region on Sunday but
fair and dry weather is expected across the region. A southerly
wind flow will aid in temperatures rebounding to the mid-20s to
mid- to upper 30s. The southerly flow will resume Sunday night
under a mainly clear sky which will allow temperatures to stay
elevated mainly in the 20s.
A frontal boundary associated with a storm system passing across
Ontario and Quebec will drop southeastward and stall near the
Adirondacks Monday into Monday night. There are some differences
regarding the placement of the front among model guidance,
though enough lift along the front could result in some rain and
snow showers. Dry weather will hand on elsewhere. Highs Monday
will reach the upper 30s across the Adirondacks and southern
Greens to the 40s to lower 50s elsewhere.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
We continue to monitor two weather system that will impact the
region in the long term period. The first being Tuesday into
Wednesday and the second on Friday.
Our Tuesday-Wednesday system consists of an area of low
pressure tracking from the Ohio Valley up the St. Lawrence
Valley. This track and thermal profiles above freezing should
result in a plain rainfall across the region with some periods
of moderate rainfall also possible. The return to mild and rainy
conditions could result in the return of localized ice jams.
More information on that can be found in the hydro discussion.
Highs Tuesday look to range from the upper 30s to around 50 with
lows Tuesday night in the 30s and 40s.
This system departs on Wednesday with gradual drier weather
though some lingering rain and/or snow showers may be possible.
Highs will likely be falling through the day upon the passage of
the cold front, starting out in the upper 30s to upper 50s and
trending downward to the 20s to mid-40s by the late afternoon
hours.
High pressure spread across the region from Canada for Thursday
with a brief period of drier weather before our next system
approaches from the Ohio Valley once again for Friday. Guidance
favors this system to take a track to the south and east of our
region which, with high pressure located to our north, would
support a mostly snow event. This system then departs Friday
night with gradually improving conditions on Saturday.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through 00z Monday....Multi-band lake effect snow showers currently
over the area will diminish in coverage over the next few hours or
in the 00z-04z timeframe. During this timeframe, KALB/KPSF/KGFL
could experience brief periods of IFR conditions due to the snow
showers. KPOU should remain VFR through the rest of this evening as
confidence for lake effect snow showers reaching here is lowest.
Once past 04z, the risk for snow showers will decrease and we should
see VFR conditions return to these sites. VFR conditions are then
expected to persist through the remainder of the 00z TAF period as a
1030-1035 mb high pressure system builds in from the southwest.
Overnight tonight into Sunday morning, winds will lighten up
effectively ending the lake effect machine over the remainder of the
area. Cloud coverage trends are also expected to improve from this
evening into Sunday morning as the high pressure system builds in.
The only other concern in the near term will be the low level wind
shear (LLWS) potential, particularly over KPSF between 00z-06z.
Winds at 2,000ft AGL are expected to be as high as 40-50 kts.
Winds will remain out of the west-northwest this evening into
tonight 10-20 kts with gusts as high as 30-40 kts, particularly over
KALB/KPSF. West-northwest winds are expected to diminish as the
night wears on trending towards light and variable at magnitudes of
less that 5 kts by around daybreak Winds are expected to shift out
of the south-southwest on Sunday 5-15 kts with gusts as high as 20-
25 kts, particularly over KALB/KPSF.
Outlook...
Sunday Night: Low Operational Impact. Breezy. NO SIG WX.
Washingtons Birthday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: High Operational Impact. Breezy. Definite RA.
Tuesday Night: High Operational Impact. Breezy. Definite RA.
Wednesday: Low Operational Impact. Breezy. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SN.
&&
.HYDROLOGY...
Widespread hydrological issues are not expected into early next
week. However, another period of mild period of weather into the
middle of next week with some notable rainfall may increase
isolated and localized ice jams again.
Light precipitation due to lingering lake-effect snowfall is
expected through tonight. Dry weather is then expected on
Sunday and Monday before the next system arrives on Tuesday with
mostly rainfall.
Total rainfall amounts are still uncertain for Tuesday into
Wednesday, but some half inch to one inch amounts are possible.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 PM EST this evening for CTZ001-013.
NY...Wind Advisory until 10 PM EST this evening for NYZ038>041-
047>054-058>061-063>066-082.
MA...Wind Advisory until 10 PM EST this evening for MAZ001-025.
VT...None.
&&
SYNOPSIS...Rathbun
NEAR TERM...IAA/Rathbun
SHORT TERM...Rathbun
LONG TERM...Rathbun
AVIATION...Evbuoma
HYDROLOGY...RathbunHazardous weather outlook, Feb 19, 4:58 AM EST, 14 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
458 AM EST Sat Feb 19 2022
CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082-201200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Northern Fulton-
458 AM EST Sat Feb 19 2022
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for the Mohawk and Schoharie
valleys, Capital District, Saratoga Region, eastern Catskills,
Taconics and mid- Hudson Valley in eastern New York, western
Massachusetts and northwestern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Snow showers and scattered snow squalls are likely late this morning
into the early to mid afternoon along with the passage of a strong
cold front.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay snow and wind damage
reports to the National Weather Service in Albany New York.
NYZ042-043-083-084-VTZ013>015-201200-
Northern Warren-Northern Washington-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
458 AM EST Sat Feb 19 2022
This Hazardous Weather Outlook is for southern Vermont and the Lake
George Glens Falls area and all of Washington County in eastern New
York.
.DAY ONE...Today and tonight.
Snow showers and scattered snow squalls are likely late this morning
into the early to mid afternoon along with the passage of a strong
cold front. Some blowing snow and gusty winds to 40 mph are possible
with the frontal passage and in the wake of it into the early
evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability of widespread hazardous weather is low at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay snow reports to the
National Weather Service in Albany New York.
NYZ032-033-201200-
Northern Herkimer-Hamilton-
458 AM EST Sat Feb 19 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Herkimer and Hamilton
Counties in eastern New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Snow showers and scattered snow squalls are likely late this morning
into the early to mid afternoon along with the passage of a strong
cold front. Some blowing snow and gusty winds to 40 mph are possible
with the frontal passage and in the wake of it into the early
evening.
Wind Chills will be close to 20 degrees below zero early Sunday
morning. A Wind Chill Advisory may be needed if these wind chills
occur and are widespread.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability of widespread hazardous weather is low at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.
In the hours before
Local storm report, Feb 19, 3:08 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EST SAT FEB 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM SNOW 1 WNW AVERILL PARK 42.63N 73.55W
02/19/2022 M1.9 INCH RENSSELAER NY METEOROLOGIST
&&
EVENT NUMBER ALY2201380
KLLocal storm report, Feb 19, 3:10 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EST SAT FEB 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM SNOW 5 NW READSBORO 42.82N 73.02W
02/19/2022 M6.0 INCH BENNINGTON VT SOCIAL MEDIA
&&
EVENT NUMBER ALY2201381
KLLocal storm report, Feb 19, 3:22 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EST SAT FEB 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM SNOW 1 W ALBANY 42.66N 73.79W
02/19/2022 M1.0 INCH ALBANY NY NWS EMPLOYEE
&&
EVENT NUMBER ALY2201382
KLSpecial weather statement, Feb 19, 3:29 PM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Albany NY
329 PM EST Sat Feb 19 2022
CTZ001-013-192100-
Southern Litchfield CT-Northern Litchfield CT-
329 PM EST Sat Feb 19 2022
...A SNOW SQUALL WILL AFFECT PARTS OF SOUTHERN LITCHFIELD AND
NORTHERN LITCHFIELD COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than one mile.
LOCATION AND MOVEMENT...At 329 PM EST, a snow squall was over
Winsted, or near Torrington moving east at 35 MPH.
THIS SQUALL WILL BE NEAR...
New Hartford and New Hartford Center around 340 PM EST.
Canton around 350 PM EST.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4175 7336 4198 7303 4197 7303 4197 7289
4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4177 7301
TIME...MOT...LOC 2029Z 290DEG 31KT 4192 7307
CSSpecial weather statement, Feb 19, 6:22 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
622 PM EST Sat Feb 19 2022
NYZ038>041-047>054-082>084-200130-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Northern Fulton-
Southeast Warren-Southern Washington-
622 PM EST Sat Feb 19 2022
Lake effect showers will continue to move across the Mohawk
Valley, Schoharie Valley, Helderbergs, and the greater Capital
District including the Saratoga and Glens Falls areas early this
evening. Poor visibilities and a quick coating of snow will occur
on untreated surfaces in the heavier showers. The activity is
expected to weaken as the evening progresses.
Special weather statement, Feb 19, 7:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
719 PM EST Sat Feb 19 2022
MAZ001-025-NYZ039-040-047>054-058>061-200300-
Northern Berkshire-Southern Berkshire-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-
719 PM EST Sat Feb 19 2022
Lake effect showers will continue to move across the central
Mohawk Valley, Schoharie Valley, Helderbergs, the greater Capital
District including the Saratoga and Glens Falls areas, northern
and central Taconics into the Berkshires this evening. Poor
visibilities and a quick coating of snow will occur particularly
on untreated surfaces in the heavier showers. The activity will
continue to shift southward and weaken as the evening progresses.
Flood, Warren
- When
- February 19, 7:30 PM EST to February 28, 12:40 PM EST
- Where
- Warren County, 2.58 mi ESE of Athol to 2.8 mi SE of Athol
- Cause
- Ice Jam
- Reported by
- Law Enforcement
- Coordinates
- 43.481, -73.826
An ice jam led to flooding on Route 418 (River Street) between Hickory Hill Road and River Road in the Town of Thurman.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Montana, February 19, 20221 death · 1 injured · 1 event
- Winter Weather and Strong Wind in New York, February 19 to 20, 202258 events
- High Wind in Montana, February 19 to 20, 202275 kt wind · 12 events
- High Wind in Wyoming, February 19 to 20, 202286 kt wind · 8 events
- Winter Weather and Strong Wind in Massachusetts, February 19 to 20, 20226 events
- Damaging Winds in Montana, February 19, 202256 kt wind · 6 events
- Winter Weather and Strong Wind in Vermont, February 19 to 20, 20225 events
- High Wind in Montana, February 19 to 20, 202259 kt wind · 5 events
- Winter Weather in New Hampshire, February 19, 20225 events
- High Wind and Winter Weather in Alaska, February 19 to 22, 202280 kt wind · 4 events
- Winter Weather in Connecticut, February 19, 20223 events
- Winter Weather in Pennsylvania, February 19, 20223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007060.